Texas, 2004Flash Flood in Texas, June 3, 2004
June 3, 2004 · NWS LUB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 3, 10:13 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 3, 10:13 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1113 AM CDT THU JUN 3 2004
.SHORT TERM...
UPPED POPS TO LIKELY ACROSS MUCH OF THE LBB CWA THROUGH THIS
AFTERNOON TO ACCOUNT FOR CURRENT TRENDS. LOW LEVEL MOISTURE CONTINUES
TO POOL OVER THE CAPROCK AND POINTS WEST AS INFLOW CONTINUES. HEAVY
RAIN WILL CONTINUE TO BE THE MAIN THREAT WITH THE STRONGEST
THUNDERSTORMS AS AMA AND MAF SOUNDINGS SHOW GOOD LOW LEVEL ADVECTION
COUPLED WITH STORM MOTIONS BETWEEN 4 AND 7 KTS. GOOD LOW LEVEL
CONVERGENCE FUELING ISENTROPIC LIFT SHOULD HOLD SHOWERS AND
THUNDERSTORMS IN PLACE ROUGHLY ALONG AND TO THE EAST OF A SUDAN TO
LEVELLAND TO BROWNFIELD TO ODONNELL LINE. NORTHWEST FLOW ALOFT WILL
WARRANT CHANCES THROUGH THIS EVENING.
WITH CLOUD COVER SOCKED IN OVER THE REGION...LOWERED MAX TEMPS TO
NEAR 80 NORTH AND LOW 80S SOUTH. THIS MAY BE GENEROUS CONSIDERING
CURRENT TEMPS IN THE LOW 60S. WILL WAIT AND SEE IF TRENDS CONTINUE
OVER THE NEXT COUPLE HOURS.
FLASH FLOOD WATCH ALLOWED TO EXPIRE. HEAVY RAINFALL WILL BE
LOCALIZED THROUGHOUT THE REGION WITH PONDING OF ROADWAYS THE
LIKELIHOOD. NEW GRIDS AND ZONES OUT FOR SURROUNDING WFOS.
KW
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 81 60 91 64 / 50 40 20 20
TULIA 80 62 90 64 / 50 40 20 20
PLAINVIEW 80 63 90 65 / 60 40 20 20
LEVELLAND 81 64 91 68 / 60 30 20 20
LUBBOCK 81 64 91 68 / 70 30 20 20
BROWNFIELD 82 65 92 68 / 60 20 20 20
CHILDRESS 82 66 88 68 / 50 40 20 30
SPUR 82 66 90 68 / 80 30 20 20
ASPERMONT 82 68 89 70 / 80 30 30 20
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
17
Hazardous weather outlook, Jun 3, 10:30 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT THU JUN 3 2004
TXZ021>044-041630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1130 AM CDT THU JUN 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
CONVECTIVE
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE
EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS
AFTERNOON THROUGH TONIGHT.
EAST TO SOUTHEAST LOW-LEVEL WINDS WILL CONTINUE TO BRING ABUNDANT
LOW-LEVEL MOISTURE WEST-NORTHWEST ACROSS THE REGION THROUGH TONIGHT.
MEANWHILE...THUNDERSTORMS ONGOING ACROSS THE SOUTH PLAINS AREA WILL
CONTINUE TO GENERATE NUMEROUS OUTFLOW BOUNDARIES...PROVIDING A FOCUS
FOR ADDITIONAL THUNDERSTORMS TO DEVELOP ACROSS THE REGION THROUGH
MUCH OF THE AFTERNOON. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL
TO BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY LARGE HAIL.
MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON
ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO LATE THIS AFTERNOON
AND MOVE EAST TO SOUTHEAST ACROSS THE REGION TONIGHT. THESE
THUNDERSTORMS WILL LIKELY EVOLVE INTO A COMPLEX OF STORMS WITH THE
POTENTIAL TO BECOME SEVERE...PRIMARILY PRODUCING DAMAGING WINDS.
DUE TO THE ABUNDANT LOW-LEVEL MOISTURE AND THE SOMETIMES SLOW
MOVEMENT OF THE THUNDERSTORMS...VERY HEAVY RAINFALL WILL BE
POSSIBLE...INCREASING THE THREAT FOR BRIEF FLOODING OF URBAN AND
LOW-LYING AREAS.
.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT
AS SEVERAL WEAK BOUNDARIES FROM PREVIOUS STORMS LINGER OVER THE
AREA. SOME OF THESE STORMS MAY HAVE THE POTENTIAL TO BECOME SEVERE
ACROSS THE CENTRAL SOUTH PLAINS AND LOW ROLLING PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
02
Flash Flood, Hockley
- When
- June 3, 11:40 AM CST to 12:30 PM CST
- Where
- Hockley County, Levelland
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
Locally heavy rainfall resulted in flooding of several streets in town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Mexico, June 3, 2004$1.2 million · 1.75 in hail · 5 events
- Damaging Wind in South Carolina, June 3, 2004$125,000 · 70 kt wind · 1 event
- Lightning Strike in Florida, June 3, 20042 injured · 1 event
- Damaging Wind in South Carolina, June 3, 2004$20,000 · 60 kt wind · 1 event
- Hail in Colorado, June 3, 20041.75 in hail · 10 events
- Hail and Damaging Wind in South Dakota, June 3, 20041.75 in hail · 5 events
- Hail and Damaging Winds in Texas, June 3, 2004$3,000 · 61 kt wind · 4 events
- Hail and Damaging Wind in Florida, June 3, 20041.25 in hail · 4 events
- Hail in Colorado, June 3, 20041 in hail · 4 events
- Hail in South Dakota, June 3, 20041 in hail · 3 events
- Hail in Nebraska, June 3, 2004$2,000 · 1 in hail · 3 events
- Flooding in Iowa, June 3, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406729.